I have had my thyroid removed about 11 years ago and have since gained over 200 lbs. My family doctor does not understand my symptoms and treats me for the side effects and not the cause which is an extremely hypothyroid condition (levels are nearly undetectable) I am now seeing a endocronologist but still have all the side effects. I am currently on synthyroid 300mcg a day. I cannot sleep, I am tired all the time, I can barely exercise without feeling like I am dying and I get migraines all the time. I also have muscle spasms, joint pain, and I am extremely cold all of the time. I have been on both Armour and Synthyroid over the years and my levels have never been normal. I am not sure what to do but I need my health back under control. Please hellp.
What thyroid tests are being done on a regular basis? You should be getting TSH, Free T3 and Free T4 tested, at least every 6 weeks until levels are adjusted to alleviate symptoms.
If your doctor is testing only TSH, s/he will keep you very ill, because you don't know what the actual thyroid hormone levels (FT3 and FT4) are.
Being on that high a dose of synthroid, and still having symptoms, leads me to believe that you may not be converting the FT4 to FT3 adequately. If this is the case, you would need to add a source of T3 medication. Of course, we can only know this for sure once we see actual lab results.
Please post whatever thyroid labs you have and be sure to include reference ranges, which vary lab to lab and must come from your own report. That will give members the opportunity to better assess your situation and make suggestions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.